Alert archive / Alabama / River Flood Warnings in 2017

River Flood Warning 64, NWS Mobile, AL

June 30, 2017Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this river flood warning at Jun 30, 2017, 5:28 AM CDT for Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Jun 30, 2017, 5:28 AM CDT (10:28 UTC)
Expired
Jul 1, 2017, 4:36 PM CDT
In force
35 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 88 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River (AL) near Baker (BAKF1). The gauge peaked at 12.34 ft at Jun 30, 2017, 1:00 PM CDT.

actionminormoderate5101506/3007/0107/02
Action stage
6 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02370000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

492 
WGUS44 KMOB 301028
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL
528 AM CDT Fri Jun 30 2017



...The National Weather Service in Mobile has issued a flood warning for the 
following rivers in Alabama...Florida... 

  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and 
  Santa Rosa Counties.

.Heavy rainfall is forecast to occur over the next 24 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect. It is 
emphasized that the following forecast is based on the expected rainfall during 
the next 24 hours. If less rainfall occurs...it may be necessary to revise this 
stage forecast downward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-011028-
/O.NEW.KMOB.FL.W.0064.170630T1028Z-170701T2136Z/
/BAKF1.1.ER.170630T1010Z.170630T1800Z.170701T1536Z.UU/
528 AM CDT Fri Jun 30 2017

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Blackwater River Near Baker
* From early this morning until Saturday afternoon
* At 5 AM Friday the stage was...11 feet. 
* Minor flooding is forecast 
* Flood stage is 11 feet. 
* Forecast to rise above flood stage by early this morning and continue to rise 
  near 11.9 feet by this afternoon. The river will fall below flood stage by Saturday afternoon.
* At 12 feet...Minor flooding of secondary roads and lowlands from around Baker to     
  downstream of Baker.
* At 9.5 feet...Kennedy and Peaden Bridges are flooded upstream.


&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$
3 follow-up statements
014 
WGUS84 KMOB 301405
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
905 AM CDT Fri Jun 30 2017
 

...The flood warning continues for the following rivers in Alabama...Florida...
 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and Santa
  Rosa Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-011405-
/O.EXT.KMOB.FL.W.0064.000000T0000Z-170702T0215Z/
/BAKF1.1.ER.170630T1008Z.170701T0000Z.170701T2015Z.UU/
905 AM CDT Fri Jun 30 2017

...Flood Warning extended until Saturday evening...The Flood Warning continues 
for
  the Blackwater River Near Baker
* until Saturday evening.
* At 8AM Friday the stage was 11.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11 feet.
* The river will continue rising to near 12.7 feet by this evening. The river 
  will fall below flood stage by tomorrow afternoon.
* At 11 feet...Minor flooding of secondary roads and lowlands from around Baker 
  to downstream of Baker.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$
317 
WGUS84 KMOB 010205
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
905 PM CDT Fri Jun 30 2017
 

...The flood warning continues for the following river in Alabama...Florida...
 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and Santa
  Rosa Counties. 

.Recent heavy rains have caused significant rises along the river. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-012000-
/O.EXT.KMOB.FL.W.0064.000000T0000Z-170701T2000Z/
/BAKF1.1.ER.170630T1008Z.170630T1831Z.170701T1400Z.UU/
905 PM CDT Fri Jun 30 2017

...Flood Warning extended until Saturday afternoon for
  the Blackwater River Near Baker
* until Saturday afternoon.
* At 8 PM Friday the stage was 11.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11 feet.
* The river will continue to fall to below flood stage by tomorrow late morning.
* At 9.5 feet...Kennedy and Peaden Bridges are flooded upstream.
* At 11 feet...Minor flooding of secondary roads and lowlands from around Baker to downstream of Baker.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$
280 
WGUS84 KMOB 011238
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
738 AM CDT Sat Jul 1 2017
 

...The flood warning is cancelled for the following rivers in Alabama...
Florida...
 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and 
  Santa Rosa Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-011308-
/O.CAN.KMOB.FL.W.0064.000000T0000Z-170701T2000Z/
/BAKF1.1.ER.170630T1008Z.170630T1831Z.170701T0517Z.UU/
738 AM CDT Sat Jul 1 2017

The Flood Warning is cancelled for
  The Blackwater River Near Baker
* At 7 AM Saturday the stage was 10.3 feet. 
* Flood stage is 11 feet.


&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jun 30, 4:41 AM CDT, 47 minutes earlier.

Area forecast discussion, Jun 30, 4:41 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
441 AM CDT Fri Jun 30 2017

.NEAR TERM /Now Through Friday night/...A shortwave currently moving
across central Alabama in combination with precipitable waters of
2.1-2.3" has resulted in another active convective night across the
north central Gulf coast. The heaviest rain has occurred along
coastal areas, particularly NW FL where surface based CAPES of 1000-
2000 J/kg has helped to sustain deep convection, which in some cases
has been training. Expect the convection to gradually shift east
through the rest of the pre dawn hours as the shortwave continues to
move northeast. While this feature will move well east of us today
and into GA/SC, all guidance shows a trailing vorticity lobe to the
southwest that will be draped across our area. In addition,
precipitable waters are forecast to remain near or above 2 inches.
Therefore, expect another round of scattered to numerous showers and
thunderstorms, particularly across inland areas from midday through
the afternoon.

We do expect the convection to become more diurnal in nature with
the lack of strong upper level forcing. Therefore, convection should
diminish across the area during the early evening hours, leaving the
rest of the night fairly quiet. Cannot rule out an isolated shower
or storm developing near the coast or just offshore during the
predawn hours, but again most areas should be rain free overnight.

Little change in temps with highs in the upper 80s and lows in the
low to mid 70s. Dewpoints remain in the 70s, so it will still be
very humid. 34/JFB

.SHORT TERM /Saturday Through Sunday night/...Persistent surface high
pressure system remains off the east coast locally promoting
southernly winds and keeping dew points in the mid 70s. Models
indicate the moist airmass of 1.75 to 2" over the central Gulf
Coast goes no where soon. Mid-level trough over the Mississippi
River Valley pivots through the eastern Ohio River Valley during
the day Saturday. The corresponding additional forcing along with
CAPE values in the 2000 J/kg range should work to produce more
scattered heavy thunderstorms in the afternoon hours on Saturday.

With the passage of the trough, a quasi stationary front sets up
over the southeast states Saturday night into Sunday. Moisture
remains in place and afternoon showers and thudnerstorms are still
expected. 17/DJ

.LONG TERM /Monday Through Thursday/...
Monday and Tuesday look similar synoptically as a mostly zonal
mid level pattern remains in place over the southeast states. Low
to Mid level moisture stays over the area. The GFS is showing some
inklings of a slight vorticity enhancement moving through the
zonal flow but regardless with or without that outside forcing
afternoon thunderstorms will be possible on both days.

Wash and repeat for Wednesday and Thursday as far as the afternoon
thunderstorms. Though, models show some disagreement on the
progression of a shortwave trough that exits Kansas on Wednesday.
Both the GFS and the Euro have the shortwave merging and enhancing
an existing trough over the Great lakes Wednesday through
Thursday. However, the Euro has system exiting Ohio River Valley
by Thursday while the GFS keeps the trough lingering. If it
lingers this could locally produce additional rainfall through
the latter half of the week.

High temperatures are anticipated all week with max temps
expected to be in the upper 80s with lows in the mid 70s. 17/DJ

&&

.MARINE...An upper level disturbance moving across central AL early
this morning has resulted in a slight enhancement of onshore flow
with seas running 2-3 ft across the Gulf waters. Winds and seas
should diminish a little through the day as the disturbance moves
east of the area. A generally light onshore flow with seas 1-2 ft
are expected through early next week as surface high pressure over
the western Atlantic extends west into the central Gulf of Mexico.
Best chances of daily isolated to scattered thunderstorms will be in
the inland bays/sounds with land based thunderstorm development.
34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      87  74  88  76 /  50  10  30  20
Pensacola   87  76  87  77 /  40  10  20  30
Destin      86  78  87  79 /  40  20  20  30
Evergreen   88  73  88  73 /  60  20  50  30
Waynesboro  88  72  88  73 /  60  10  50  30
Camden      87  73  88  74 /  60  20  50  30
Crestview   89  73  89  75 /  50  20  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 30, 4:31 AM CDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
431 AM CDT Fri Jun 30 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
431 AM CDT Fri Jun 30 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are expected again
today. The stronger storms will produce frequent lightning and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A daily chance of mainly afternoon scattered showers and
thunderstorms will remain in the forecast through next week. The
stronger storms will produce frequent lightning and torrential
downpours.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Thursday.

GMZ630>635-650-655-670-675-011200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
431 AM CDT Fri Jun 30 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Jun 30, 12:03 AM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
1203 AM CDT FRI JUN 30 2017

ALZ263-265-300600-
Mobile Coastal AL-Mobile Central AL-
1203 AM CDT FRI JUN 30 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 100 AM CDT...

At 1202 AM CDT, the strong thunderstorm was located near Theodore,
moving northeast at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Tillmans Corner, Theodore and eastern Grand Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3041 8810 3041 8835 3062 8824 3062 8804
TIME...MOT...LOC 0502Z 204DEG 7KT 3047 8819
Special weather statement, Jun 30, 12:32 AM CDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
1232 AM CDT FRI JUN 30 2017

FLZ203>205-300630-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
1232 AM CDT FRI JUN 30 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN OKALOOSA AND EASTERN SANTA ROSA COUNTIES UNTIL 130 AM
CDT...

At 1230 AM CDT, one strong thunderstorm was located over Milton and
another strong thunderstorm was located over northwest Okaloosa
county. These two storms and moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pensacola, Milton, Bagdad, Baker, Pea Ridge, Roeville and Point
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3064 8717 3100 8685 3099 8659 3083 8658
      3041 8709
TIME...MOT...LOC 0530Z 211DEG 14KT 3064 8703
Local storm report, Jun 30, 4:55 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     FLASH FLOOD      4 NE PACE               30.63N 87.11W
06/30/2017                   SANTA ROSA         FL   911 CALL CENTER

            FLOODING OVER JOHNSON ROAD IN EAST MILTON

0340 AM     FLASH FLOOD      4 ENE MILTON            30.63N 86.97W
06/30/2017                   SANTA ROSA         FL   911 CALL CENTER

            FLOODING OVER HIGHWAY 90 AT HIGHWAY 87

0340 AM     FLASH FLOOD      1 WNW MILTON            30.62N 87.04W
06/30/2017                   SANTA ROSA         FL   911 CALL CENTER

            FLOODING OVER HIGHWAY 90 AND MARY ST.

&&

DJOHNSON
Local storm report, Jun 30, 5:13 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
513 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      2 WNW BAGDAD            30.61N 87.06W
06/30/2017                   SANTA ROSA         FL   BROADCAST MEDIA

            ROAD CLOSED AT HIGHWAY 90 AND GLOVER LN DUE TO WATER OVER
            ROADWAYS.

&&

DJOHNSON

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:21 PM CDTSpecial Weather StatementMOBConecuh, Covington39 min
Jun 29, 8:09 PM CDTSpecial Weather StatementMOBCovington, Crenshaw66 min
Jun 29, 11:08 PM CDTSpecial Marine WarningMOB37 min
Jun 29, 11:32 PM CDTTornado WarningMOBMobile28 min
Jun 30, 12:03 AM CDTSpecial Weather StatementMOBMobile57 min
Jun 30, 12:45 AM CDTFlash Flood WarningMOBMobile4 hr
Jun 30, 1:15 PM CDTSpecial Weather StatementMOBCovington45 min
Jun 30, 3:21 PM CDTSpecial Weather StatementMOBWashington24 min
Jun 30, 3:30 PM CDTSpecial Weather StatementMOBMonroe30 min
Jun 30, 5:25 PM CDTSpecial Weather StatementMOBChoctaw, Clarke65 min
Jun 30, 5:39 PM CDTSpecial Weather StatementMOBConecuh36 min
Jun 30, 6:30 PM CDTAreal Flood AdvisoryMOBClarke, Washington2 hr
Jun 30, 12:11 AM CDTFlash Flood WarningMOBSanta Rosa6 hr
Jun 30, 12:32 AM CDTSpecial Weather StatementMOBSanta Rosa58 min
Jun 30, 1:17 AM CDTFlash Flood WarningMOBOkaloosa5 hr
Jun 30, 3:47 AM CDTFlash Flood WarningMOBSanta Rosa2 hr
Jun 30, 6:06 AM CDTAreal Flood WarningMOBOkaloosa, Santa Rosa12 hr
Jun 30, 9:02 AM CDTRiver Flood WarningMOBOkaloosa58 hr

Nearby

River Flood Warnings in Alabama, 2017River Flood Warnings in Florida, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.